

Annual Retreat 2021

Collaborative Research Center – SFB 1078

Protonation Dynamics in Protein Function

March 17 - 18, 2021 Webex Webinar

Program

Wednesday, March 17, 2021

Walanas adduses				
Welcome address				
9:00	Joachim Heberle, chairman	(10 min)		
	Recent developments in the CRC 1078	(==)		
9:10	Ulrike Alexiev, Ivelina Zaharieva, IGK	(10 min)		
	Recent Activities of the IGK			
SESSION 1: Viral Proton Channels 9:20 – 10:40 Chair: Stephan Block				
9.20	10.40			
9:20	Adam Lange (B10)	(15 min)		
	Atomic structure and conduction mechanism of viral proton channels in			
	liposomes studied by solid-state NMR			
9:40	Han Sun (C8)	(15 min)		
	Proton permeation pathway and ion selectivity of viroporins investigated b	У		
10:00	atomistic molecular dynamics simulations Cecilia Clementi (C7)	(15 min)		
10.00	Structural bases of proton dynamics in viroporins by multiscale modelling a			
	simulation	TTG		
10:20	Jacek Kozuch (B9)	(15 min)		
	Dissecting the mechanism of proton and cation conductance in viroporins			
	using vibrational spectroscopy			
10:40	Coffee break			
SESSION 2: Phytochromes Chair: Cecilia Clementi				
	- 12:45			
11:15	Hartmut Oschkinat (B1)	(15 min)		
	Proton exchange processes in phytochromes and retinal proteins investigat	red		
	by MAS NMR			
11:35	Igor Schapiro (C6)	(15 min)		
	Protonation depending photochemistry in rhodopsin and phytochrome photoreceptors			
11:55	Karsten Heyne / Jon Hughes (B7)	(20 min)		
11.55	Ultrafast dynamics and structural studies of prokaryotic and plant	(20 11111)		
	phytochromes			
12:20	Lunch break			
	N 3: Channelrhodopsins and related systems	Chair: Han Sun		
13:45 – 15:05				
13:45	Peter Hegemann (B2)	(15 min)		
	Gating and ion transport dynamics in channelrhodopsins and light-driven	(==,		
	pumps			
14:05	Joachim Heberle (B3)	(15 min)		
	Identification of proton and hydrogen bond dynamics in channelrhodopsin	and		
	related systems			

14:25	Ramona Schlesinger (B4) Hydrogen bonding network in channel- and other rhodopsins and phytochromes analyzed by site-directed mutagenesis and labeling Franz Bartl (B5) Spectroscopic investigations of proton transfer processes and hydrogen	(15 min)	
14:45		(15 min)	
15:05	bonded networks in channelrhodopsins and phytochromes Peter Hildebrandt / Patrick Scheerer (B6)	(20 min)	
15:30	Proton-coupled conformational changes in photoreceptors Nicoleta Bondar (C4) Graph-based algorithms to dissect dynamic H-bond networks: from channelrhodopsins and photosystem II to spike protein S of SARS-CoV-2	(15 min)	
15:50	Coffee break		
16:30	Poster Session in the IGK Gathertown room	(2 h)	
Thursday, March 18, 2021			
SESSION 4: Oxidase 9:00 – 11:25			
9:00	Maria Andrea Mroginski (C2)	(15 min)	
9:20	Understanding proton transfer in phytochrome and cytochrome c oxidase Joachim Heberle / Inez Weidinger (A1)	(20 min)	
9:45	Electron-driven protonation dynamics in cytochrome c oxidase Ulrike Alexiev (A2) Surface protonation and conformational dynamics in cytochrome c oxidase	(15 min)	
10:05	and photoreceptors Ste phan Block (A6) Proton turnover rates of single heme copper oxidases operating against electrochemical gradients	(15 min)	
10:25	Coffee break		
SESSION 5: Photosystems 11:00 – 12:25 Chair: Adam Lange			
11:00	Ville Kaila (Mercator)	(15 min)	
11:20	Protonation dynamics in membrane-bound energy-transducing enzymes Holger Dau (A4) Tracking protonation dynamics in photosynthetic water oxidation in wild-type	(15 min)	
11:40	and mutated photosystem II Athina Zouni / Holger Dobbek (Mohamed Ibrahim) (A5) Structural basis of proton release from the water-oxidizing complex in cyanobacterial photosystem II	(20 min)	
12:05	Roland Netz (C1) Large-scale and small-scale diffusive and dielectric aspects of proton motion	(15 min)	
12:25	Lunch break		
13:30	Ratssitzung		